Discussions By Condition: Muscle conditions


Posted In: Muscle conditions 1 Replies
  • Posted By: Anonymous
  • March 6, 2007
  • 04:32 PM

I am going to see my doctor next week. I have complained about a condition that I have had for a number of years now. It comes and goes. It is probably a little worse now but it seems to be worse since they have raised my synthroid.
I believe I have myokymia. I have have to talked to my past doctors and they have never seemed to nervous about the symptoms I have for myokymia. (that name never did come up. I just told them the symtoms. ) I pretty much get the twitching all over my body. Not just in the eye lid. here and there . And they do go away a bit in the summer when it is warmer. I get them more when I am a bit dehydrated from exercise. Sometimes I hardly get them at all and sometimes a lot. I don't get pain. or anything. Just the twitiching.

I believe they originally started after I used off the counter stimulants for sexual enhancement. The stuff you get from the love shops. Yohimbe and others ...thinking they were harmless but were not really. If a person is not uncomfortable with the symtoms I wonder if it needs to be treated.? I just want to make sure the problem may not turn into something else.

Please share your stories. thanks

Reply Flag this Discussion

1 Replies:

  • Hi. I've been suffering with facial myokymia for almost 3 weeks after discovering what I thought was a swollen eye two and a half weeks into taking the antidepressant Pristiq. I noticed the twitching the day after the eye appeared swollen. It started in the eye and made its way down to my mouth and chin on the right side of my face (making it turn up slightly on one side). Initially my doctor was happy to presume that it was an adverse reaction to Pristiq (Despite my having taken it before without incident). A couple of days later after no Pristiq and no change I took to doctor Google. Initially I thought I might have an incurable hemifacial spasm. It took me quite a bit of research to find out about facial myokymia. In my searching I can tell you that it can be caused by any number of conditions such as MS, Gullian Barre Syndrome, Serotonin Syndrome, even a brain tumour or cysts. I suggest you request an MRI like I have and ask that your doctor refer you to a specialist in the off chance that the cause is something serious. It appears that neurological disorders like this one are not common knowledge to the family doctor. I've now been off medication for almost two weeks and its only the past two days where I have seen any improvement. I'd also like to add that during the past week I've had terrible neck and shoulder pain and pressure headaches that feel as though they have been caused by a sinus infection. I started to drink a lot of water and it was only the folowing day where I had periods of being "normal". Last night it flared up again and wasnt better this morning but now my face once again feels "calm". I do wonder if dehydration may play a role. I would also suggest that you have your eyes tested (eye strain or computer use can also be suspected causes). I should also mention that I have felt occasional twitches in other parts of my body and had the odd leg cramp. I hope I've been some help to you. Good luck.
    louisemaree1974 1 Replies
    • November 11, 2013
    • 00:23 AM
    • 0
    Flag this Response
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?